Total Pageviews

Sunday, March 4, 2012

Drugs causing Ototoxicity

Ototoxicity ("ear poisoning") is due to drugs or chemicals that damage the inner ear or the vestibulo-cochlear nerve, which sends balance and hearing information from the inner ear to the brain. Ototoxicity can result in temporary or permanent disturbances of hearing, balance, or both.

"GET HoT BREAKFAST @ CCD eXTenSN"

G-Gentamycin
E-Erythromycin
T-Touline

H-Hexane
T-Trichloroethylene

B-Butyl nitrite/Bumetanide
R-Ribostamycin
E-Ethacrynic acid
A-Amikacin
K-Kanamycin
F-Furosemide
A-Asipirin
S-Streptomycin
T-Tobramycin

C-Cisplatin
C-Carboplatin
D-Dihydrostreptomycin

X-Xylene
T-Torsemide
S-Styrene
N-Neomycin

Signs of ototoxicity, in order of frequency, are:
1 – Development of tinnitus
2 – Intensification of existing tinnitus
3 – Fullness or pressure in the ears
4 – Awareness of hearing loss
5 – Development of vertigo

Tags: Pharma mnemonics, dental mnemonics, anatomy mnemonics, ear mnemonics, drugs causing ototoxicity mnemonics, side affect of drugs, drugs effecting ear mnemonics.

No comments:

Post a Comment